Alert archive / North Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 4, NWS Wilmington, NC

August 6, 2025Brunswick County, Columbus County, North Carolina; Horry County, South Carolina

NWS Wilmington, NC issued this flash flood warning at Aug 6, 2025, 7:23 PM EDT for Brunswick County, Columbus County, North Carolina; Horry County, South Carolina. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2025, 7:23 PM EDT (23:23 UTC)
Expired
Aug 6, 2025, 9:02 PM EDT
In force
99 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

Counties Brunswick County, NC, Columbus County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

275 
WGUS52 KILM 062323
FFWILM
NCC019-047-SCC051-070115-
/O.NEW.KILM.FF.W.0004.250806T2323Z-250807T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
723 PM EDT Wed Aug 6 2025

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  West Central Brunswick County in southeastern North Carolina...
  South Central Columbus County in southeastern North Carolina...
  Central Horry County in northeastern South Carolina...

* Until 915 PM EDT.

* At 723 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen within 1 hours time, along with isolated 3 inch 
  amounts. Additional rainfall amounts up to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Myrtle Beach, Red Hill, Myrtle Beach Airport, Socastee, Longs, 
  Wampee, Dulah, Goretown, Pireway, Hammond, Hand, Bughill, Barefoot 
  Landing Area Of North Myrtle Beach, Nakina, Nixonville, Longwood, 
  Ash, Freeland, Old Dock and Crusoe Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dangerous flooding from heavy rainfall can be expected, especially 
near poor drainage areas and other flood prone locations. It is 
harder to recognize flood dangers at night, as it will be difficult 
to determine the depth of the water. Roads may be damaged or washed 
away. Most flood deaths occur in vehicles. If flooding is observed, 
then turn around, don't drown.

&&

LAT...LON 3417 7840 3417 7837 3410 7841 3393 7864
      3386 7873 3368 7891 3372 7905 3402 7887
      3418 7862

FLASH FLOOD...RADAR INDICATED

$$

DCH
1 follow-up statement
479 
WGUS72 KILM 070102
FFSILM

Flash Flood Statement
National Weather Service Wilmington NC
902 PM EDT Wed Aug 6 2025

NCC019-047-SCC051-070112-
/O.CAN.KILM.FF.W.0004.000000T0000Z-250807T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brunswick NC-Columbus NC-Horry SC-
902 PM EDT Wed Aug 6 2025

...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL BRUNSWICK, 
SOUTH CENTRAL COLUMBUS AND CENTRAL HORRY COUNTIES...

The heaviest rain has ended with residual scattered light showers 
remaining possible. Flooding rainfall is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

&&

LAT...LON 3417 7840 3417 7837 3410 7841 3393 7864
      3386 7873 3368 7891 3372 7905 3402 7887
      3418 7862

$$

DCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 7:22 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 6, 7:22 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Wilmington NC
722 PM EDT Wed Aug 6 2025

.SYNOPSIS...
High pressure to our north will continue to ridge into the
Carolinas through the weekend. An area of low pressure
approaching the coast into the weekend should move off to the
northeast. More typical summertime weather should return into
early next week. Temperatures below to near normal will warmup
into next week.

&&

.UPDATE...
No major updates to the public/marine forecasts but did adjust
rain chances based on the latest radar/model trends. Updated
aviation discussion for 00Z TAFs below.

&&

.NEAR TERM /THROUGH THURSDAY/...
WV shows shortwave approaching from the NW in the mid levels and
convection expected to continue to inc in coverage area-wide.
Convection has remained shallow thus far but with 2500 J/Kg
lightning should start to develop. At the surface high pressure
remains centered off New England coast through the period. Heading
into Thursday an upper trough incites a weak closed low offshore.
This helps the high to wedge even more strongly into the Carolinas
as well as weaken/back flow above the boundary layer cutting down on
the strength of the overrunning that's been in place for a few days
now. This will cut down the elevated rain coverage to more
seasonably normal values especially inland. The coast may still see
slightly higher coverage. In between, the upper level feature will
keep rain in the forecast for much of the overnight hours with the
normal diurnal decrease in deep convection.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Mid to upper trough that was giving us greater coverage of
clouds,shwrs and tstms will shift eastward through Fri as sfc
high continues to ridge in form the north. This should shift
best shortwave energy to the east while still maintaining a
persistent NE flow at the low levels.

The weak low or wave several hundred miles off the Southeast
coast today will move slowly NW toward the SE coast, but it
looks like it will track off to the N-NE before reaching the
coast and following along the east side of the mid to upper
trough and possibly deepening. This should not affect the area
as of latest forecast and NHC. But, the lingering trough off the
Southeast coast will become more enhanced through Fri as the
sfc high strengthens and builds in from the north. This should
leave the best moisture and pcp to the south and east Fri into
Fri night. Also will leave a tight gradient of pcp water with
closer to 1.5 inches west of I-95 and up to 2 inches closer to
the coast. Therefore expect better coverage of diurnal
shwrs/tstms over eastern half of area on Fri.

Drier air will push south and east over the area through Fri
night as high strengthens and builds in from the north. By Sat
morning, pcp water values over the area will be down to 1.5
inland and 1.7 closer to the coast in a continued N-NE flow.
Although the column will be drier, shallow moisture should keep
some clouds around Fri night into early Sat. Temps will run
below normal and lower dewpoint air should advect in from the
north. Lows Thurs and Fri night should be near or just below 70
and highs Fri between 80 and 85 most places.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Tropical disturbance should be moving off to the NE well
offshore as trough lingers off the Southeast coast. Sfc high
pressure will strengthen a bit as it ridges in from the north
and spreads eastward through the weekend into early next week.
This will allow flow to turn from N-NE to more easterly into
early next week around the base of the high to the north.

Drier air nosing in from the north Sat will give a tighter
moisture gradient from SW to NE leaving best chc of convection
over the SC coast but as we move into Sun and early next week,
the flow will become more easterly at the base of the high
bringing a return to moisture mainly over the southern half of
our forecast area initially into Sun. A tight moisture gradient
will exist with pcp water values up to 2 inches over coastal SC
and down as low as 1.4 inches west and north of I-95 Sat into
Sun.

A return to more typical summertime weather will arrive Mon
through Wed with a southerly return flow setting up with
increasing warmth and humidity. Will also see more normal
diurnal shwr and thunderstorm activity.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
High confidence in restrictions much of the 00Z period due to a
continuation of the same weather pattern featuring low-level
high pressure to the north and troughing over and/or southeast
of the area. The main cause of restrictions looks to be from
low cigs, generally to MVFR levels, although could be down to
IFR/LIFR overnight into Thu AM (especially inland at KFLO/KLBT).
Otherwise, showers and some storms are likely at times as well.

Extended Outlook...Periodic flight restrictions in low clouds,
showers or thunderstorms may decrease over the weekend, especially
across inland terminals.

&&

.MARINE...
Through Thursday...Persistence forecast for the marine
community through the near term with east winds around ten knots
and significant seas of 2-3 feet.

Thursday night through Sunday...Persistent NE winds will
continue but increase a bit Thurs night into Fri between high
pressure ridging in from the north across the Carolinas and wave
of low pressure off the Southeast coast. This area of low
pressure well off the Carolina coast Fri may develop as it
moves off to the northeast in the Atlantic waters with northeast
swells possibly increasing through the weekend. Look for latest
updates or info about this possible tropical development from
the NHC at hurricanes.gov. Seas should increase slightly, but
will generally remain between 2 and 4 ft.

The high will build down from the north as it shifts eastward
through the latter half of the weekend. The NE flow will
therefore shift out of the east around the base of the high.
More typical southerly flow will develop as high takes residence
off the Southeast coast next week.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...RJB
NEAR TERM...MBB
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...RJB
MARINE...MBB/RGZ
Hazardous weather outlook, Aug 6, 11:22 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wilmington NC
1122 AM EDT Wed Aug 6 2025

AMZ250-252-254-256-NCZ110-071530-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-Coastal Brunswick-
1122 AM EDT Wed Aug 6 2025

This Hazardous Weather Outlook is for the adjacent Coastal Waters
and southeast North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-071530-
Coastal Pender-Coastal New Hanover-
1122 AM EDT Wed Aug 6 2025

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-071530-
Coastal Horry-Coastal Georgetown-
1122 AM EDT Wed Aug 6 2025

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
071530-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
1122 AM EDT Wed Aug 6 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 6, 5:30 PM EDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
530 PM EDT Wed Aug 06 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Flood            Whiteville              34.33N  78.70W
08/06/2025                   Columbus           NC   Public

            Flooding of roads and yards on E College St near
            McKenzie St. Report of almost 2 inches of rain in the
            last 2 hours.

&&

Event Number ILM2500442

RJB
Local storm report, Aug 6, 5:38 PM EDT, 1 hour 45 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington NC
538 PM EDT Wed Aug 06 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Flash Flood      1 NNW Whiteville        34.34N  78.71W
08/06/2025                   Columbus           NC   Emergency Mngr

            Cars stalling in floodwaters on JK Powell Blvd at
            Washington St.

&&

Event Number ILM2500443

RJB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:12 AM EDTAreal Flood AdvisoryILMBrunswick, Columbus109 min
Aug 6, 8:28 AM EDTAreal Flood AdvisoryILMBrunswick, Columbus2 hr
Aug 6, 4:35 PM EDTAreal Flood AdvisoryILMBladen, Columbus, Robeson3 hr
Aug 6, 5:14 PM EDTFlash Flood WarningILMColumbus3 hr
Aug 6, 5:40 PM EDTAreal Flood AdvisoryILMBladen, Columbus, Pender3 hr
Aug 6, 6:25 PM EDTAreal Flood AdvisoryILMColumbus3 hr
Aug 6, 7:56 PM EDTAreal Flood AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender104 min
Aug 6, 5:28 PM EDTAreal Flood AdvisoryILMGeorgetown2 hr

Nearby

Flash Flood Warnings in North Carolina, 2025Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.